MDJunction - People Helping People
 
Ask a Question
04/28/2012 05:25 AM

meds have screwed with me

Aravis
Aravis  
Posts: 681
Member

I hate medicine. All thats happened over the last 2.5 years since being put on drugs, is me getting worse.

At least when I was not on meds I'd have periods of being "myself". Now I am never myself, I am dazed as hell from the meds, I have no concentration or memory, my thoughts are incoherant, I am always either depressed or manic. Usually depressed. I have no idea who I am any more, and have no motivation to live, or get up in the morning. Its like I'm nothing.

Without meds, I always found myself again, despite the episodes.

Omg I'm so sick of this, sometimes I just cry for the lost "me."

I want to stop all the meds and let my brain do its shit, but at least I would have myself back. I hate the way I've felt for over 2 years. Med changes have not helped, but I believe have twisted my mind even further.

Do the drugs actually help anybody?? I mean, really help? I have short periods (as in like, a few days) where I think I'm doing a bit better (but still never myself), and I'm like yeh this is working, but then its back to the chaos and the darkness.

I feel so trapped!! Sad

Reply

04/28/2012 10:22 AM
bfly
bfly  
Posts: 4078
VIP Member

Gosh I'm so sorry you are having such a hard time finding the right "med coctail"... and for me- that's exactly what it was... hell, what it still is sometimes (just made another adjutment)... If your meds are making your feel that out of touch - maybe you should talk to your doc about, yet another, med change... as many as it takes for you to be able to live a relatively "normal" life. You shouldn't be feeling the way you describe on your meds all the time (if that's the main cause- could be symptoms of the episodes too)... We are not to live as prisoners kept away from "ourselves"... I have been where you are and hated it... it was aweful- couldn't make complete sentences on some of the meds- I'm annoyingly verbal so this really sucked! My brain was too slow! Now unless med side-effects are just horrific- I give them a few weeks at least for the side-effects to subside- I have found that often they do- but sometimes they don't. Hang in there and be as patient as you can while trying to find YOUR right "coctail"... Best wishes.

04/29/2012 03:39 AM
Aravis
Aravis  
Posts: 681
Member

thank you so much bfly xx I want to see if I can do a "sometimes" med thing where I only take stuff if I'm unwell. like as soon as mania or depressions starts, take antipsychotics or whatever. My pdoc once said that worked for some people, taking med on an "as needed" basis. It would be such a relief to be drug free at least some of the time! Dizzy

04/29/2012 10:06 AM
bfly
bfly  
Posts: 4078
VIP Member

Your are certainly welcome... I have never heard about that med concept... The only thing I would say is to journal your moods and anxiety etc (mood charts are all over the net)... because sometimes we dont "know" when the episodes are actually hitting... I'm always in denial...I just think I feel pretty damn good! If it's worked for others then maybe it will work for you- you just need a good monitoring system- even if it's a loved one. Bipolar is not always, okay rarely, rainbows and butterflies... (except when my brain projects them on the wall... LOL) but you can find some peace with the right meds- I've been dealing with this since 2001... you - two years... it's a pain the ass to get it right- but worth it in the end. Stay strong.

04/29/2012 11:15 AM
Aravis
Aravis  
Posts: 681
Member

thanks for the support Smile I do do the mood chart thing (when I remember lol) which does help monitor and recognise the signs for the beginning of episodes etc. Hey I love that Robert Frost quote, btw. Its such good advice, not to try and fight tooth and nail "against" something (in our case, bipolar) but to learn to work with it and even )hopefully manipulate its effects on us. nice Smile

04/29/2012 11:32 AM
BipolarRuth
BipolarRuth  
Posts: 451
Senior Member

Sorry your having trouble with your meds. Mine actually work well and other that made me a zombie. try to your doc and see if he/she can adjust the levels
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved